A case of recalcitrant acute generalized exanthematous pustu
Acute generalized exanthematous pustulosis (AGEP) is a pustular severe cutaneous adverse reaction usually based on the drugs. This is a case of a 64‐year‐old woman who developed AGEP after a 20‐day course of hydroxychloroquine and treated with cyclosporine because of unresponsiveness to the first‐line treatments.

Severe cutaneous adverse reactions to drugs are associated with morbidity, mortality, healthcare costs, and drug development challenges. A 64‐year‐old woman with a history of HCQ use initially noted the appearance of pustules on her axillary fold and inguinal area. Over the following days, she came with widespread pustules on all her body. The rash was started twenty days after starting HCQ. She had no additional drug use out of HCQ. She had a past medical history of Sjogren's syndrome and allergic asthma. Dermatological examination showed itchy, diffuse erythematous, and edematous plaques with nonfollicular pustules on her extremities and body and minimal facial edema.

Histopathologic examination revealed corneal/subcorneal pustules, edema, spongious, and perivascular mixed lymphocytic infiltrate with multiple neutrophils, a few eosinophils. The patient was diagnosed with AGEP according to the clinical, laboratory, and histopathologic findings.

Source: Clinical case reports

Read more: https://onlinelibrary.wiley.com/doi/full/10.1002/ccr3.2352
Like
Comment
Share